Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What causes symptoms of rushing noise in the head with dizziness, light headedness and near fainting?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I am asking specifically about "rushing" noise in my head, light headed, extreme fatigue.I was born with severe scoliosis that have led to 9 spinal surgeries. Since May I have had 4 epidurals in C5 C6 area to try and curb pain. First three helped for various lengths of time. The last one was about a month ago and it increased the pain quite a bit for around two weeks. Last week the pain doctor injected pain med's directly into the problem area to see if I had relief and I had around 80 percent. Tomorrow he will do the procedure to burn the nerve endings in the area to see if it can help. Growing up I had periods of severe spells of migraine headaches, dizziness and nausea that led to many hospitalizations for dehydration. Spells last 4 or 5 days on average. These stopped around 16 years of age. In the early 90's I was experiencing a strange sensation on the left side of my face. Being a professional pilot at the time my doctor had an MRI found that revealed a very large arachnoid cyst between the two hemispheres and right above the cerebellum that cause slight deformation of it, and the cyst is large enough to be close to causing hydrocephalus. It is my belief that this was the cause of the spells growing up and that they were occurring during growth spurts. With all this history I am wondering if you have any ideas about the latest symptoms of the rushing noise and light headiness. Sometimes I feel like I may faint. One last symptom has gone on for almost ten years. I have severe hot flashes and heavy sweating, even at very low temperatures. I have been on duragesic pain patches for a little longer than the symptoms. I currently wear 2 100mcg patches. Control pain fairly well but would like to go to higher dose but I know of serious complications it can create for me later on, like controlling pain after anymore surgeries. Sorry for this being so convoluted. Really hurting today, around an 8 on pain scale. Please let me know your thoughts on all of this.
Posted Tue, 25 Mar 2014 in Brain and Spine
Answered by Dr. Sudhir Kumar 9 hours later
Brief Answer: Symptoms appear vascular/migraine-related Detailed Answer: Hi, Thank you for posting your query. I have noted your history and I agree that you have undergone a lot of suffering in the past and still continue to suffer from pain. These episodic symptoms of rushing noise in the head with dizziness, light headedness and near fainting are probably vascular in nature. This means the blood flow to the brain, especially the back of brain (cerebellum, brain stem etc) are getting reduced for a short period of time, producing these symptoms. These could be related to your spine problem. Another possibility is migraine-related symptoms, however, in the absence of headache, this possibility is less likely. A repeat MRI of brain with angiogram and carotid/vertebral doppler study may be done to further evaluate your symptoms and plan treatment. I hope my reply has helped you. I would be pleased to answer, if you have any follow up queries or if you require any further information. Best wishes, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, For DIRECT QUERY to me: My blog:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor